I have been having terrible constipation lately, to the point where when I go to the bathroom even just to pee, the sitting position gives me very sharp rectal spasms. This has never happened to me before so I'm kind of concerned. I am on a daily regimen of Resotran 2mg (prucalopride) for constipation, the last couple of days I've been taking Lax-A-Day (propylene glycol powder mixed with water), as well as Senokot with stool softener. Yesterday I had a difficult bowel movement with hard bits of stool (sorry to be so graphic - just trying to give a clear picture of my symptoms), but I still feel like there's a lot in there, and I'm still having the spasms occasionally. I don't know what else to try.if anyone has any advice I'd really appreciate it. This seems to be happening to me a lot lately and I'm really at a loss as to what else to do. Thanks so much.
Hi CareBear: You really should make an appointment with a gastroenterologist. They might want to take a barium CT scan, a colonoscopy, and/or other procedures to get to the root of your problem. It sounds a lot like diverticulitis, and that is something that would need to be addressed and treated possibly with antibiotics, before it gets progressively worse. It can get more painful if left untreated. If it is a bowel blockage, you could cause yourself a serious problem by using home remedies in the meantime. Please get in to see a doctor soon about this problem. As a person who went through a long and painful process because of delaying a doctor visit myself, I strongly urge you to go see someone immediately, and get treated for it. I was in a lot of pain before I broke down and went to the doctor, and as a result, I caused myself to suffer through more unnecessary pain by putting it off for so long. It won't get better on its own, and it won't get better with OTC remedies. Let me know how it goes. "G"
Hi Care Bear,
G gave you great answers. There are many physical problems that cause constipation.
These are the risk factors:
- Being older
- Being a woman
- Diet low in fiber
- Sedentary lifestyle
- Having a mental disorder (Depression or an eating disorder)
Good luck at the doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Oct 2011 • 3 answers
Updated 1 Feb 2012 • 1 answer
I have frequent muscle spasms in my back. It will start and when I try to stretch it just moves and?
Updated 25 Jan 2015 • 4 answers
Updated 17 Oct 2016 • 1 answer
Updated 23 Dec 2015 • 2 answers